Alert archive / Washington / River Flood Warnings in 2011

River Flood Warning 41, NWS Pendleton, OR

June 15, 2011Yakima County, Washington

NWS Pendleton, OR issued this river flood warning at Jun 15, 2011, 6:07 AM PDT for Yakima County, Washington. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 6:07 AM PDT (13:07 UTC)
Expired
Jun 15, 2011, 4:00 PM PDT
In force
10 hr
Issued by
NWS Pendleton, OR
Flood severity
Minor

County Yakima County, WA

The radar

The Pendleton radar (KPDT), 169 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Naches River near Naches (NACW1).

Action stage
16 ft
Minor stage
17.8 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12494000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this river flood warning went out at Jun 15, 4:31 AM PDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 15, 4:31 AM PDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
431 AM PDT WED JUN 15 2011

UPDATED FOR AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH FRIDAY EVENING...A BROAD UPPER TROUGH
WILL SWING DOWN AND ACROSS THE REGION BEGINNING TODAY AND CONTINUING
THROUGH THURSDAY. THIS WILL BRING A SHOT OF COOLER AIR ACROSS THE
FORECAST AREA DURING THE NEXT TWO DAYS. MOISTURE WILL BE QUITE
LIMITED SINCE THIS TROUGH IS ORIGINATING MOSTLY OVER LAND AND THERE
IS NOT MUCH INSTABILITY WITH IT. AS SUCH THE ONLY LOCATIONS THAT MAY
SEE SOME LIGHT RAIN SHOWERS ARE THE NORTHEAST AND EASTERN MOUNTAINS
AS WELL AS THE HIGHER SLOPES OF THE CASCADE EAST SLOPES. THE MAIN
EFFECTS WILL BE THE COOLER THAN NORMAL TEMPERATURES OF ABOUT 10
DEGREES BELOW NORMAL FOR LATE SPRING...AND BREEZY TO WINDY
CONDITIONS IN SOME AREAS. TEMPERATURES WILL BEGIN TO REBOUND ON
FRIDAY AS THE UPPER TROUGH MOVES TO THE EAST AND AN UPPER RIDGE
MAKES AN ATTEMPT TO BUILD INTO THE REGION FROM THE WEST. ANY WARM UP
THOUGH WILL BE SLOW...AND FRIDAY'S MAXIMUM TEMPERATURES WILL STILL
BE ABOUT 5 DEGREES BELOW NORMAL. THERE WILL BE INCREASED AFTERNOON
AND EVENING INSTABILITY ON FRIDAY...AS WELL...WITH THE SLIGHTLY
WARMER TEMPERATURES. HOWEVER...THERE WILL BE TOO MUCH OF A LACK OF
MOISTURE TO WARRANT A MENTION OF ANY THUNDERSTORMS. 88

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...ANOTHER UPPER LEVEL
DISTURBANCE WILL SLIDE ACROSS THE FORECAST AREA LATE FRIDAY NIGHT
INTO SATURDAY WITH SHOWERS AND COOLER TEMPERATURES LASTING THROUGH
SUNDAY.  MONDAY AND TUESDAY...MODELS ARE IN FAIR AGREEMENT OF AN
UPPER LEVEL RIDGE BUILDING INTO THE AREA WITH DRY WEATHER AND WARMER
TEMPERATURES. WEBER

&&

.AVIATION...12Z TAFS. VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24
HOURS AT ALL TAF SITES. SKIES WILL BE MOSTLY CLEAR WITH HIGH CLOUDS.
A WEAK FRONT TO THE NORTH HAS KEPT THE WINDS UP WITH MORE NORTHERLY
WINDS AT KYKM AND KPSC. SURFACE WINDS WILL INCREASE TO 15-25 KTS AT
KDLS KPDT AND KPSC BY 15-18Z TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  67  45  70  47 /  10  10  10  10
ALW  68  48  72  51 /   0   0   0  10
PSC  73  49  75  51 /   0   0   0  10
YKM  69  45  73  49 /   0   0   0  10
HRI  71  48  74  50 /   0   0   0  10
ELN  65  45  72  48 /  10  10  10  10
RDM  66  38  69  43 /  10  10  10  10
LGD  63  42  66  44 /  10  10  10  10
GCD  63  40  67  43 /  10  10  10  10
DLS  67  49  74  51 /   0   0   0  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.

&&

THREAT INDEX
TODAY : GREEN
THURSDAY : GREEN
FRIDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

88/89/89
Hazardous weather outlook, Jun 15, 5:00 AM PDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT WED JUN 15 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
161145-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

FLOODING
     EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY,
     YAKIMA VALLEY

WATER LEVELS CONTINUE TO RUN HIGH AND AT OR ABOVE FLOOD STAGE ON THE
NACHES RIVER NEAR NACHES. A FLOOD WARNING CONTINUES FOR THE NACHES
RIVER NEAR NACHES IN YAKIMA COUNTY THROUGH AT LEAST THIS MORNING.
THE RIVER IS EXPECTED TO DROP TO BELOW FLOOD STAGE LATER TODAY.
PLEASE REFER TO NWS HAZARD PRODUCT ID PDXFLSPDT FOR MORE DETAILS.

OTHERWISE COOLER THAN NORMAL WITH BREEZY TO WINDY CONDITIONS ARE
EXPECTED WITH A FEW LIGHT RAIN SHOWERS OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

COOLER THAN NORMAL CONDITIONS WITH A FEW MOUNTAIN SHOWERS ARE
EXPECTED ON THURSDAY. WARMING WILL BEGIN ON FRIDAY AND CONTINUE INTO
THE EXTENDED FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:39 PM PDTFreeze WarningPDTDeschutes, Jefferson, Wasco18 hr
Jun 15, 8:23 AM PDTWind AdvisoryPDTKittitas, Yakima13 hr

Nearby

River Flood Warnings in Washington, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.